W. L. GORE & ASSOCIATES, INC. GORE® MYCROMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Catalog Number |
1MYMP18 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Hernia (2240); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/07/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported to gore in a legal complaint that the patient underwent inguinal hernia repair surgery on or about (b)(6) 2002, whereby a gore® mycromesh® biomaterial was implanted.The legal complaint alleges that on (b)(6) 2021, plaintiff underwent exploratory surgery in which the device was removed.As stated in the legal complaint, the patient alleges the following injuries: ¿recurring hernias, recurring inguinal pain, enlarged genitofemoral and iliohypogastric nerves, numerous surgeries, removal of the eptfe mesh, and ongoing disability¿ as well as ¿dyspareunia and sexual dysfunction¿ and thickening ¿heterogeneous hypoechoic soft tissue adjacent to the spermatic cord.¿ additional event specific information was not provided.
Additional Manufacturer Narrative
The lawsuit alleges that ¿plaintiff was implanted with a mycromesh cat no.1mymp18, (b)(6).¿ and that the operative surgeon ¿implanted the mycromesh in plaintiff's abdomen to repair an inguinal hernia on or about (b)(6) 2002, at (b)(6) care center in.¿ ¿plaintiff has been injured and damaged as follows: a.On or about (b)(6) 2021, plaintiff underwent exploratory surgery performed by dr.(b)(6), at.¿ ¿.Due to inguinal pain.The mesh patch was removed, and plaintiff was treated for a recurrent inguinal hernia.The mycromesh was found to be profoundly contracted into an irregular mass surrounded by severely inflamed soft tissue.B.On or about (b)(6) 2022, an ultrasound was performed on plaintiff's right hip due to inguinal pain on his right groin.The results indicated that heterogeneous hypoechoic soft tissues adjacent to the spermatic cord were thickening.C.Plaintiff experienced and/or continues to experience severe pain, dyspareunia, and sexual dysfunction which have impaired his daily living.D.Plaintiff continues to suffer complications as a result of his implantation with the mycromesh¿ the lawsuit further alleges that the ¿.Plaintiff has recurring hernias, recurring inguinal pain, enlarged genitofemoral and iliohypogastric nerves, numerous surgeries, removal of the eptfe mesh.¿ it should be noted that the gore® mycromesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any mesh may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, pain, exposure (extrusion), mesh contraction, bowel obstruction and recurrence.¿ allegations that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include, but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: (b)(6) 2002: (b)(6).(b)(6).Preoperative diagnosis: right inguinal hernia.Implant procedure: repair right inguinal hernia with mesh.[implant: gore® dualmesh® biomaterial, ni/ni.] implant date: (b)(6) 2002 [hospitalization dates not provided.] (b)(6) 2002: (b)(6).(b)(6).Operative report.Postoperative diagnosis: large right inguinal hernia.Anesthesia: multiple regional nerve blocks to hypogastric and ilioinguinal nerves.Estimated blood loss: minimal.Wound classification: "1".Procedure: "the patient was prepped and draped in the usual manner.Regional blocks were fashioned as noted above.The groin was supplemented with 1% xylocaine.Incision was fashioned and carried down into the inguinal canal.The cord was elevated and dissected back to the internal ring where it was skeletonized.A small indirect sac was reduced deep in the internal ring.A huge direct hernia prolapsing into the scrotal inlet was grasped and dissected out of the scrotal inlet.The neck was then incised, the remaining floor opened, reducing the hernia.Freshened transverse edges were approximated in a shoelace manner, running from pubis to the internal ring and back into itself.This was reinforced with gore-tex, anchoring the pubis running to the internal ring.The tails of the mesh were tied behind the internal ring the length of the cord.At the completion of the repair, a hemostat was easily inserted adjacent to the cord of the internal ring.In addition, the pampiniform was noted not to be engorged at the completion of the repair.Following copious irrigation and excellent hemostasis, repair was noted to be secure without tension.The cord and ilioinguinal nerves that had previously been dissected were placed back into the subcutaneous position.Scarpa's was closed with 3-0 vicryl and skin with dermabond, reinforced by steri-strips.Sponge and instrument counts were correct.Blood loss was minimal.The patient tolerated the procedure well." implant sticker/record was not provided.Pathology report was not provided.Relevant medical information: (b)(6) 2014: (b)(6) hospital.(b)(6).Operative report.Assistant: (b)(6).Procedure: diagnostic laparoscopy, laparoscopic lysis of adhesions.Preoperative diagnosis: small bowel obstruction.Postoperative diagnosis: small bowel obstruction, recurrent right inguinal hernia.Anesthesia: general.Estimated blood loss: minimal. indications: "this is a 66-year-old gentleman, who developed abdominal pain and distention followed by nausea and progressing to projectile vomiting over 2-day period.The patient presented to the emergency department and underwent a workup including ct scan which demonstrated a high-grade small bowel obstruction.There was some concern for swelling of the vessels and bowel edema.The patient had not had an intra-abdominal operation in the past, heightening concerns for an internal hernia.The patient was admitted and underwent ng decompression.He was started on fluids.I evaluated the patient and after reviewing his findings, we discussed the risks, benefits, and alternatives of the diagnostic laparoscopy with lysis of adhesions.The risks, benefits alternatives were discussed, and the patient verbalized understanding and wished to proceed.Written consent was obtained." wound classification: not provided. procedure: ¿following the patient and procedure verification, the patient was brought to the operating room and placed supine on the operating room table.A surgical huddle was performed.General anesthesia was administered.A foley catheter was inserted for urinary bladder decompression.Preoperative antibiotics were given.The patient was clipped, prepped, and draped in the usual sterile fashion.A time-out was performed and the umbilicus was infiltrated with local.An infraumbilical incision was made and dissection carried down into the fascia.The fascia was grasped between kocher's and incised.An 0 vicryl figure-of-eight stitch was placed and a 12-mm hasson trocar was inserted.Pneumoperitoneum was achieved.The abdomen was surveyed.Dilated small bowel was noted.There was adequate room for working, and the decision was made to proceed with port placement for working instruments.A total of three 5-mm ports were placed under direct vision.The operation began with identification of the fold of treves.The terminal ileum was then run from distal to proximal.In the distal jejunum, small bowel to small bowel adhesions were encountered.There were as many as a half dozen loops of bowel that were adhesed to one another with short dense adhesions.These were carefully lysed with sharp dissection using scissors.These were noted to be in the area of the right lower side, where the patient had had a previous open hernia repair.There was a small medial recurrence, but no evidence of recent bowel incarceration.A complete lysis of adhesions was performed, and the bowel was run proximal to this up to the transverse mesocolon.No additional points of obstruction were identified.Upon lysing the adhesions, a small serosal tear was made that was clinically insignificant and inherent to the case.This was repaired laparoscopically with a 3-0 silk stitch.The bowel was returned to normal orientation and ports were withdrawn under direct vision.Pneumoperitoneum was evacuated.12-mm port site was closed with a previously-placed 0 vicryl stitch.Skin was closed at all sites with 4-0 monocryl subcuticular suture followed by sureclose.Additional local was injected.The patient was awakened from anesthesia and transported to recovery in stable condition.Estimated blood loss minimal.Instrument and sponge counts correct." pathology report was not provided.(b)(6) 2014: (b)(6) hospital.(b)(6).Operative report.Assistant: (b)(6).Procedure: laparoscopic total extraperitoneal repair of a recurrent right inguinal hernia with mesh.Preoperative diagnosis: recurrent right inguinal hernia.Postoperative diagnosis: recurrent right inguinal hernia, direct hernia.Anesthesia: general.Estimated blood loss: minimal. indications: ¿this is a 66-year-old gentleman, who presented acutely to the hospital with a bowel obstruction.He was taken to surgery for diagnostic iaparoscopy due to failure to progress and sever pain.On laparoscopy, the patient was found to have a number of interloop adhesions despite no previous intraabdominal surgery.The patient was noted to have a previous shouldice repair of a right inguinal hernia, and at the time of laparoscopy, he was seen to have a recurrence.After the patient's recovery, we discussed the risks, benefits, and alternatives of surgery to repair his recurrent hernia.The patient verbalized understanding and wished to proceed.Written consent was obtained.¿ wound classification: not provided. procedure: ¿following patient and procedure verification, the patient was brought to the operating room and placed supine on the operating table.A surgical huddle was performed.General anesthesia was administered.A foley catheter was inserted.Preoperative antibiotics were given, and the patient was clipped, prepped and draped in usual sterile fashion.A time-out was performed.An incision was made inferior and to the left of the umbilicus, and dissection carried down to the fascia with cautery.The fascia was incised, and the rectus muscles were retracted laterally.A plane was developed with gentle finger dissection, and a dissecting balloon was inserted.This was inflated and held for approximately 1 minute.The balloon was then deflated, and a balloon trocar was inserted.The preperitoneal space was insufflated and a 30 degree 5 mm laparoscope was inserted.The dissection plane was adequate and two 5 mm working trocars were inserted in the midline under direct vision.The pubic bone was cleared off.Then the left side was addressed.The peritoneal edge was gently dissected downward from the area lateral to the epigastrics, and the cord was identified.No hernia was noted.Attention was turned towards the right side.The peritoneum was dissected down and a small indirect hernia was noted.The sac was reduced and a small, clinically insignificant tear in the sac was made; this was closed with clips.A plane was dissected around the cord and complete reduction of the indirect component was performed.Medially a direct hernia was present, and the peritoneum and sac were reduced together with fatty tissue.A 4 x 6 piece of mesh was then selected.The piece of mesh was rolled along the long axis, twice a [sic] over and sutured in the middle with a 3-0 vicryl stitch.This was then inserted into the abdomen to repair the right side.This was unfurled and the stitch cut.The mesh was was [sic] tacked in place to cooper's ligament, allowing for several cm overlap into the midline of the mesh.The mesh was tacked laterally along the superior edge, to the abdominal wall once this was complete, a slit was made in the mesh beginning at the spermatic cord, and the inferior leaflet of the mesh was passed behind the cord structures.An internal ring was recreated with an absorbatack device.At the conclusion, the mesh appeared to cover both the direct and indirect spaces and provided a nice keyhole repair.Pneumoperitoneum was evacuated under direct vision and the mesh appeared to be lying in satisfactory position.The trocars removed.The anterior fascia at the umbilicus was closed with an 0 vicryl figure-of-eight stitch.Skin was closed with 4-0 monocryl subcuticular suture followed by sureclose.The foley catheter was removed.The patient was awakened from anesthesia and transported to recovery in stable condition.Estimated blood loss minimal.Instrument and sponge counts were correct.¿ pathology report was not provided.(b)(6) 2019: (b)(6) hospital.(b)(6).Operative report.Assistant: (b)(6).Procedure: 1.Left inguinal hernia repair with mesh, lichtenstein approach 2.Umbilical hernia repair with primary closure.Preoperative diagnosis: left inguinal hernia and umbilical hernia.Postoperative diagnosis: left indirect inguinal hernia with weakness of the direct space, subcentimeter umbilical hernia containing incarcerated fat.Anesthesia: mac, local.Estimated blood loss: 15 ml. indications: "this is a 72-year-old gentleman, who presented with a bulging in the left groin.He was confirmed on examination to have a left inguinal hernia.In addition, the patient had developed a hernia at the umbilicus.We discussed the risks, benefits, alternatives of surgery.The patient verbalized understanding and wished to proceed.Written consent was obtained." wound classification: not provided. procedure: ¿following patient and procedure verification, the patient was brought to the operating room and placed supine on the operating room table.A surgical huddle was performed.Anesthesia was administered via mac.The patient was then clipped, prepped, and draped in usual sterile fashion.Preoperative antibiotics were administered.A time out was performed, and a field block was performed.An incision was made over the groin and dissection carried down through the soft tissues with blunt dissection and cautery, care taken with the superficial epigastrics.The external aponeurosis was opened sharply, and the planes developed.The ilioinguinal nerve was identified and isolated.Hemostats were placed on the edges of the external oblique aponeurosis for retraction.Next, the hernia sac and cord structures were encircled by fingertip and a penrose drain was placed around this.The hernia sac was dissected away from the cord structures and once it was completely isolated, the sac was opened and inspected for contents.A hemostat was placed around the sac, and it was ligated with a 3-0 vicryl suture.The hernia sac was excised and sent to pathology for permanent.A cord lipoma was identified and excised as well and sent for permanent.Inspection of the inguinal floor revealed weakness of the floor.Next, a 15 x 10 cm macroporous mesh was selected for repair and trimmed to size.A lichtenstein repair was done in running fashion using #2-0 prolene.The iliohypgastric and genital branch of the genitofemoral were excised due to their location and inability to preserve these without risk of neuralgia.At the conclusion, the repair was inspected and found to be satisfactory, with no defects or gaps.The surgical bed was irrigated thoroughly and checked for hemostasis.Next, 2-0 vicryl was used to close the external oblique aponeurosis after returning the ilioinguinal nerve to its normal location.Additional local was injected in subfascial fashion.Scarpa's fascia was closed with 3-0 vicryl in running fashion.Skin was closed in layers with a 3-0 vicryl interrupted deep dermal suture followed by 4-0 vicryl running subcuticular suture.Exofin was applied.Next, attention was turned to the umbilical hernia.The skin above the umbilicus was infiltrated with local.An incision was made, and dissection carried out with cautery through the dermis.Blunt dissection was then used to dissect around the umbilical stalk and separate it from the hernia sac.The sac was opened sharply revealing adipose.This was excised with cautery and sent to pathology.The site was checked for hemostasis.The fascial defect was found to be less than 1 cm in size.The decision was made to proceed with primary repair with #1 ethibond in figure of eight fashion.At the conclusion, the repair appeared satisfactory.The wound was checked for hemostasis and irrigated.The umbilicus was then reattached to the fascia using 3-0 vicryl.Skin was closed with 3-0 vicryl buried deep dermal sutures followed by 4-0 vicryl running subcuticular suture.Exofin was applied.The patient was awakened from anesthesia and transported to recovery in stable condition.Instrument and sponge counts were correct." pathology report was not provided.(b)(6) 2020: (b)(6).(b)(6).Ultrasound right hip report.Impression: "enlarged genitofemoral and iliohypogastric nerves adjacent to hernia mesh compatible with neuritis.No evidence for recurrent/residual hernia." procedure reason: "right groin pain." clinical information: "right groin pain.History of laparoscopic right inguinal hernia repair with mesh in 2014 for a recurrent inguinal hernia; prior repair in 2004 via open technique.?he [sic] reports in 2013 he had developed right groin pain in the crease of the right groin; and this persisted after repair of the hernia in 2014." findings: "hernia evaluation: postsurgical changes from prior inguinal hernia repair.No evidence for recurrent/residual inguinal or femoral hernia with or without valsalva maneuver.Inguinal ligament: mild thickening, may relate to postoperative change.Medial hip nerves: lateral femoral cutaneous nerve: minimally prominent, measuring approximately 1 mm in diameter, nonspecific.Ilioinguinal nerve: normal appearance.Iliohypogastric nerve: mildly enlarged, measuring approximately 2 mm in diameter.Enlargement is most prominent near the mesh.Genitofemoral nerve: substantially enlarged with hyperechoic signal, measuring up to 4 mm in diameter.Enlargement is most prominent near the mesh.Rectus abdominis aponeurosis: intact with normal dynamic examination.Adductor origin/adductor aponeurosis: intact.Normal power doppler examination.Mild thickening of the oblique aponeurosis measuring up to 4-mm in thickness.Adductor muscles: mild tendinosis of the adductor origin.No tear.The pectineus, adductor longus, adductor brevis, adductor magnus, and gracilis muscles appear intact.Pubic symphysis: maintained without significant hypertrophic changes.Normal dynamic examination." (b)(6) 2021: [facility not provided.] faysal altahawi, md.Procedure: ultrasound guided right iliohypogastric and right genitofemoral perineal injections.Anesthesia: local. indications: ¿right groin pain with history of prior hernia repair and reported findings of right iliohypogastric and right genitofemoral neuritis.Need for perineural injections per ordering physician.¿ ¿the risks, benefits, treatment options, potential complications and personnel to be involved were discussed (including the instruments to be used, contrast and anesthesia administration) with the patient.All questions were answered and consent was obtained.The patient indicated willingness to proceed." "medication reconciliation: the patients medications and allergies were reviewed in the electronic medical record and reconciled to the proposed procedure/treatment.Pre-procedure sign-in: safety checklist performed yes. [sic; no ¿b¿ listed] positioning: the patient was placed supine on the ultrasound table. ultrasound guidance was used to target the area of the right iliohypogastric and genitofemoral nerves.The skin anteriorly overlying these areas was then sterilely prepped and draped.Ultrasound images were saved and sent to a permanent archive. time out: a time out was performed immediately prior to procedure start with the nursing, anesthesia and interventional team, correctly identifying the patient name, date of birth, procedure, anatomy (including marking of site and side), patient position, procedure consent form, relevant diagnostic and radiology test results, antibiotic administration, safety precautions, and procedure-specific equipment needs.Procedure start time/timeout time: 12:02 pm. anesthesia type: local anesthesia: 1% lidocaine." findings: procedure: "procedure details: a 25 g needle was inserted adjacent to the right iliohypogastric nerve at the level of the abnormality using ultrasound guidance.Approximately 5 ml of 1% lidocaine was administered into the perineural space.Then, 1 ml of injectate was administered into the perineural area.The needle was removed.Images were stored to the digital archive documenting needle position.Thereafter, a 25 g needle was inserted adjacent to the right genitofemoral nerve at the level of the abnormality using ultrasound guidance.Approximately 7 ml of 1% lidocaine was administered into the perirenal space.Then, 1 ml of injectate was administered into the perineural area.The needle was removed.Images were stored to the digital archive documenting needle position. injectate contents: right iliohypogastric perineural injection: 1 ml triamcinolone acetonide (kenalog) 40mg/ml.Right genitofemoral perineural injection: i ml triamcinolone acetonide (kenalog) 40mg/ml.C) estimated blood loss: 0 mls. post procedure: hemostasis: hemostasis was achieved using light manual compression. sign-out: communication performed yes. procedure end time: 12:24 pm. conclusion: post-procedure instructions: verbal instructions were given.The patient was discharged from the radiology department in stable condition. complications: significant patient complication: none. complications during the procedure: none. results: medication was injected adjacent to the right iliohypogastric and right genitofemoral nerves, as described." (b)(6) 2021: (b)(6).(b)(6).Surgery telehealth visit progress note."(b)(6) returns to discuss his situation.His old records and recent imaging were reviewed.Her [sic] had an open rih repair with gortex [sic] and metal clip fixation in 2014.He had a lap tep repair of the recurrence in 2014.His pain started in 2015.Today, we had an extensive discussion about his issues.I again explained the natural history of post-operative groin pain and various surgical options to fix it.Given his current symptoms, history and imaging, i discussed 2 options.I think he would be best served by open groin exploration, mesh removal and neurectomy.I would defer a robotic removal of his posterior mesh at this time and reconsider it if he doesn't improve after anterior mesh removal.The patient appears to be well aware of the issue surrounding the proposed surgery, small potential need for orchiectomy, potential futility, and will call us if/when he decides to proceed." "this visit was provided to morris glicksman by a secure telehealth system.The patient was appraised and agreed to have this service via telehealth." explant preoperative complaints: (b)(6) 2021: (b)(6).(b)(6).Indications: ¿the patient presented with severe pain in the inguinal region.After extensive counseling about the issue, he understood the nuances of the proposed procedure/plan and agreed to proceed with a mesh removal, neurectomy and re-repair without mesh." explant procedure: exploration of the right groin with removal of mesh patch.Neurectomy x2.Open right inguinal hernia repair.Explant date: (b)(6) 2021 [hospitalization dates not provided.] (b)(6) 2021: (b)(6).(b)(6).Operative report.Assistant: (b)(6).Preoperative diagnosis: right inguinal pain.Postoperative diagnosis: same and recurrent inguinal hernia.Anesthesia: general.Estimated blood loss: 25 cc.Wound classification: not provided.Procedure: ¿i properly identified/marked the patient in the preoperative area.The patient was brought to the room and placed on the table in a supine position.After general anesthesia was induced, he was prepped and draped in a standard surgical fashion.An oblique groin incision was made.We then incised the eo aponeurosis and entered the canal.The ilioinguinal nerves was [sic] identified and the neurectomy was performed.The mesh patch was then dissected and removed.He had numerous metal staples affixing the mesh and all of those were removed as well.The ihn was found and resected as well.He ended up with a recurrent hernia.The vas deference [sic] and cord structures were preserved.At this point we proceeded with the flor [sic] repair.His floor ended up being markedly attenuated and we performed a standard bassini repair using interrupted prolene sutures and reattaching the transversus arch to the shelving edge.We did not have to make a relaxing incision in the medial aspect of the transversus arch.The internal ring was sized appropriately.Once the hemostasis was ensured, the cord structures were positioned on top of the repair and the eo was re-closed.Skin incision was closed.The patient tolerated the procedure well and was transferred to recovery room in stable condition." pathology report was not provided.Relevant medical information: (b)(6) 2021: (b)(6).(b)(6).Surgery telehealth visit progress note."(b)(6) presents for follow up after undergoing open mesh removal a few weeks ago.The patient tolerated the outpatient operation well and upon discharge he has been doing well with no major problems to date.He is doing great and has no complaints.Focused examination demonstrates a soft, non-distended abdomen.The incisions has [sic] healed up.I asked him to continue to liberalize his diet and exercise as tolerated.He is very happy with his outcome and so am i.I will see him back on as needed basis only.¿ ¿this visit was provided to morris glicksman by a secure telehealth system.The patient was appraised and agreed to have this service via telehealth." a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® mycromesh® plus biomaterial instructions for use addresses the following adverse reactions among others: possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].It should be noted that the gore® mycromesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® mycromesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.